Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 57, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 23, 2013, 8:14 PM CDT for Bullock County, Montgomery County, Pike County, Alabama. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2013, 8:14 PM CDT (01:14 UTC)
- Expired
- Mar 23, 2013, 9:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Bullock County, AL, Montgomery County, AL, Pike County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 8:19 PM CDT | HAIL 0.75 | 1 E Ramer, AL | |
| Mar 23, 8:22 PM CDT | HAIL 0.25 | Ramer, AL | |
| Mar 23, 8:30 PM CDT | HAIL 1 | 1 Se Pine Level, AL | QUARTER SIZE HAIL REPORTED NEAR THE AMERIFOODS GAS STATION ON U.S. HIGHWAY 231. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 12:56 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
| Mar 23, 6:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
365 WUUS54 KBMX 240114 SVRBMX ALC011-101-109-240215- /O.NEW.KBMX.SV.W.0057.130324T0114Z-130324T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 814 PM CDT SAT MAR 23 2013 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL BULLOCK COUNTY IN SOUTHEAST ALABAMA... SOUTHEASTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA... EXTREME NORTH CENTRAL PIKE COUNTY IN SOUTHEAST ALABAMA... * UNTIL 915 PM CDT * AT 814 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR RAMER...OR 6 MILES SOUTHWEST OF MEADVILLE...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... MEADVILLE...DUBLIN...PINE LEVEL...SHOPTON...CURRYS...CHINA GROVE AND HIGH RIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && TO REPORT SEVERE WEATHER... CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX LAT...LON 3219 8590 3200 8585 3197 8625 3209 8630 TIME...MOT...LOC 0114Z 254DEG 23KT 3204 8619 $$ DUPLANTIS
2 follow-up statements
330 WWUS54 KBMX 240136 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 836 PM CDT SAT MAR 23 2013 ALC011-101-109-240215- /O.CON.KBMX.SV.W.0057.000000T0000Z-130324T0215Z/ BULLOCK AL-MONTGOMERY AL-PIKE AL- 836 PM CDT SAT MAR 23 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME NORTH CENTRAL PIKE...SOUTHEASTERN MONTGOMERY AND WEST CENTRAL BULLOCK COUNTIES UNTIL 915 PM CDT... AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR PINE LEVEL...OR NEAR MEADVILLE...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... SHOPTON...CHINA GROVE AND HIGH RIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3199 8609 3212 8613 3219 8590 3200 8585 TIME...MOT...LOC 0136Z 254DEG 23KT 3208 8603 $$ DUPLANTIS
412 WWUS54 KBMX 240143 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 843 PM CDT SAT MAR 23 2013 ALC011-101-109-240153- /O.CAN.KBMX.SV.W.0057.000000T0000Z-130324T0215Z/ BULLOCK AL-MONTGOMERY AL-PIKE AL- 843 PM CDT SAT MAR 23 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL PIKE... SOUTHEASTERN MONTGOMERY AND WEST CENTRAL BULLOCK COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED AREA. TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3199 8609 3212 8613 3219 8590 3200 8585 TIME...MOT...LOC 0143Z 254DEG 23KT 3209 8598 $$ DUPLANTIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 6:38 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 23, 6:38 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 638 PM CDT SAT MAR 23 2013 .UPDATE... FOR AVIATION && .DISCUSSION... STORM SYSTEM WHICH WILL BRING SEVERE STORMS AND POSSIBLY TORNADOES TO CENTRAL ALABAMA TONIGHT IS TAKING SHAPE TO OUR WEST. A SURFACE LOW IS DEVELOPING ALONG THE WESTERN LOUISIANA GULF COAST AS A TROUGH MOVES INTO THE SOUTHERN PLAINS. WARM FRONT REMAINS DRAPED ACROSS THE NORTHERN GULF COAST THIS AFTERNOON...WELL TO OUR SOUTH. MOST OF THE ACTIVITY THIS AFTERNOON AS BEEN CONFINED TO THE FLORIDA PANHANDLE AND ALABAMA COASTAL COUNTIES...CLOSER TO THE WARM FRONT AS IT INCHES NORTHWARD. A COUPLE LINES OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AND PUSHED NORTHWARD. THIS ACTIVITY WILL BE ELEVATED AS IT RIDES OVER A STABLE AIRMASS AT THE SURFACE...BUT STILL POSES A RISK OF LARGE HAIL AND DAMAGING WINDS. THE SURFACE LOW TO OUR WEST WILL DEEPEN AND QUICKLY SHIFT EASTWARD TONIGHT AS THE TROUGH SWINGS INTO THE LOWER MISSISSIPPI RIVER VALLEY AND TAKES ON A NEGATIVE TILT. EXPECT TO SEE THUNDERSTORMS DEVELOP WELL TO OUR WEST AND PUSH INTO CENTRAL ALABAMA THIS EVENING. AS THE SURFACE LOW NEARS THE MISSISSIPPI STATE LINE...THE WARM FRONT TO OUR SOUTH IS EXPECTED TO LIFT NORTHWARD...ALTHOUGH JUST HOW FAR REMAINS UNCERTAIN. MODELS INDICATE A QUICK SURGE OF LOW LEVEL MOISTURE NORTHWARD BEFORE MIDNIGHT IN THE SOUTHWEST AS THE SURFACE LOW AND ASSOCIATED DRY LINE PUSH INTO THE AREA. THIS INCREASE IN LOW LEVEL INSTABILITY...COUPLED WITH ENHANCED WIND FLOW FROM THE STRENGTHENING STORM SYSTEM AND UPPER LEVEL JET STRUCTURE...WOULD SUPPORT A TORNADO THREAT...ALONG WITH DAMAGING WINDS AND LARGE HAIL. THIS THREAT AREA SHIFTS ACROSS SOUTHERN COUNTIES AFTER MIDNIGHT. FURTHER NORTH...IF STORMS REMAIN ORGANIZED...DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE. DO NOT EXPECT TO MAKE ANY LARGE CHANGES TO THE HWO THREAT AREAS AT THIS TIME. MOST OF THE ACTIVITY WILL BE EAST OF CENTRAL ALABAMA BY SUNRISE. MAIN UPPER LEVEL TROUGH CROSSES THE AREA TOMORROW...AS THE SURFACE LOW TRACKS NORTHEASTWARD INTO EASTERN KENTUCKY. THIS WILL DRAG THE ACTUAL COLD FRONT THROUGH THE AREA DURING THE DAY. MODELS SHOWING QUITE A BIT OF INSTABILITY AHEAD OF THE FRONT...ALTHOUGH PROFILES DRY OUT RATHER QUICKLY. EXPECT CLOUD COVER TO HANG AROUND TOMORROW LONGER THAN MODEL GUIDANCE INDICATES...SO THOSE LOW LEVEL INSTABILITIES MIGHT NOT BE REALIZED. NEVERTHELESS...FORCING ASSOCIATED WITH THE UPPER TROUGH WILL BE ENOUGH TO KICK OFF A FEW THUNDERSTORMS. GIVEN THE UNCERTAINTY ASSOCIATED WITH CLOUD COVER AND MOISTURE AVAILABILITY WILL NOT ADD A MENTION OF LARGE HAIL IN THE HWO FOR TOMORROW. 14 .LONG TERM...SUNDAY NIGHT THROUGH SATURDAY. BY SUNDAY EVENING THE COLD FRONT AND ALL PRECIP SHOULD BE EXITING EAST CENTRAL ALABAMA. SOME VERY LIGHT WRAP AROUND PRECIP APPEARS POSSIBLE BOTH MONDAY AND TUESDAY AFTERNOONS AS THE UPPER LOW BECOMES MORE STRETCHED OVER THE SOUTHEAST. GIVEN THE VERY LIGHT QPF AMOUNTS MOSTLY REMAINING OVER NORTHERN ALABAMA... LEFT POPS 10 PERCENT OR LESS FOR BOTH DAYS. A FREEZE LOOKS POSSIBLE FOR BOTH TUESDAY AND WEDNESDAY MORNINGS... WITH THE BETTER CHANCE OF SOME MID TO UPPER 20S ACROSS NORTH CENTRAL ALABAMA WEDNESDAY MORNING. AN BROAD AREA OF SURFACE HIGH PRESSURE WILL MAINTAIN ITSELF OVER THE EASTERN CONUS THROUGH THE SECOND HALF OF THE UPCOMING WEEK... WHICH WILL ALLOW TEMPS TO INCREASE SOME EACH DAY FROM WEDNESDAY THROUGH FRIDAY. A SLIGHT CHANCE OF RAIN SHOWERS RETURNS FRIDAY AND SATURDAY AS LOW LEVEL MOISTURE BEGINS TO RETURN ACROSS THE SOUTHEAST AND THE SURFACE HIGH PRESSURE MOVES OFF THE EAST COAST. 77/GLEASON && .AVIATION... 00Z TAF DISCUSSION MVFR CEILINGS CURRENTLY COVER THE TAF SITES. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHERN ALABAMA AHEAD OF AN ADVANCING WARM FRONT. KTOI HAS ALREADY EXPERIENCED THUNDERSTORM ACTIVITY AND EXPECT THUNDERSTORMS WILL CONTINUE TO PUSH NORTHWARD THROUGHOUT THE OVERNIGHT HOURS. CEILINGS SHOULD DROP DOWN TO IFR AS THE WARM FRONT PUSHES NORTHWARD WITH VISIBILITIES DROPPING DOWN TO IFR IN THE HEAVIER DOWNPOURS. MANY UPDATES AND AMENDMENTS WILL LIKELY BE NEEDED TONIGHT TO REFINE TIMING AND EVOLUTION OF THE ADVANCING WARM FRONT. THE COLD FRONT FURTHER TO THE WEST WILL MOVE THROUGH THE AREA EARLY TOMORROW MORNING WITH WINDS BECOMING MORE WESTERLY. THE PRESSURE GRADIENT WILL TIGHTEN BEHIND THE FRONT AND WINDS WILL BECOME GUSTY AFTER 17Z TOMORROW. MA && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 50 63 37 46 31 / 100 60 10 10 10 ANNISTON 52 66 37 47 30 / 100 60 10 10 10 BIRMINGHAM 54 66 35 48 31 / 100 50 10 10 10 TUSCALOOSA 56 66 37 51 33 / 100 40 10 10 10 CALERA 56 67 37 49 32 / 100 40 10 10 10 AUBURN 56 70 37 50 33 / 100 60 10 10 10 MONTGOMERY 61 73 39 53 35 / 100 40 10 10 10 TROY 61 74 38 53 33 / 100 40 0 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 23, 6:14 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 614 PM CDT SAT MAR 23 2013 ALZ011>015-017>050-242315- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 614 PM CDT SAT MAR 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SOME SEVERE THUNDERSTORMS ARE LIKELY TONIGHT BUT THE THREATS VARY WITH LOCATION THROUGHOUT CENTRAL ALABAMA. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA OVERNIGHT. THE THREAT WILL INCREASE FROM WEST TO EAST THIS EVENING AND WILL PERSISTS THROUGH 6 AM. TORNADOES WILL BE POSSIBLE FOR AREAS NEAR AND SOUTH OF A LINE FROM LIVINGSTON TO CLANTON TO AUBURN. THIS TORNADO THREAT WILL GENERALLY BE FROM 10 PM UNTIL 6 AM. THIS THREAT IS DUE TO A WARM FRONT SLOWLY MOVING INTO SOUTH CENTRAL ALABAMA OVERNIGHT. LOCALLY HEAVY RAIN PRODUCING ISOLATED FLASH OR AREAL FLOODING WILL BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA OVERNIGHT. THE GREATEST THREAT APPEARS TO BE ALONG AND NORTH OF INTERSTATE 20 WHERE THE HEAVIEST RAIN OCCURRED LAST NIGHT. TRAINING THUNDERSTORMS MAY PRODUCE SOME ISSUES EVERYWHERE ELSE. THE SEVERE THREAT WILL END FROM 3 AM TO AROUND 6 AM WEST TO EAST AS DRIER AIR INVADES THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WINDY CONDITIONS ARE POSSIBLE SUNDAY AFTERNOON BEHIND THE EXITING COLD FRONT. SUSTAINED WINDS AROUND 20 MPH WITH GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE. A MUCH COOLER AIR MASS WILL MOVE INTO THE REGION EARLY NEXT WEEK. SUB FREEZING TEMPERATURES ARE POSSIBLE ON BOTH MONDAY AND TUESDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT ACTIVATION WILL BE NEEDED THROUGH SUNDAY MORNING...DUE TO THE THREAT OF SEVERE WEATHER. 75
In the hours before
Special weather statement, Mar 23, 7:34 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
734 PM CDT SAT MAR 23 2013
ALZ042-240115-
LOWNDES AL-
734 PM CDT SAT MAR 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOWNDES COUNTY UNTIL 815
PM CDT...
AT 734 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 8 MILES NORTHWEST OF I65 AND AL 185...OR 9 MILES WEST OF
FORT DEPOSIT...MOVING NORTHEAST AT 50 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
FORT DEPOSIT AND LOWNDES COUNTY AIRPORT AROUND 740 PM CDT.
CALHOUN AND LOGAN AROUND 745 PM CDT.
LETOHATCHEE AROUND 755 PM CDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3196 8682 3198 8684 3211 8686 3221 8641
3205 8641 3204 8639 3197 8640 3195 8645
TIME...MOT...LOC 0034Z 242DEG 45KT 3196 8669
75Special weather statement, Mar 23, 7:44 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
744 PM CDT SAT MAR 23 2013
ALZ023-031-032-240130-
GREENE AL-HALE AL-TUSCALOOSA AL-
744 PM CDT SAT MAR 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TUSCALOOSA...NORTHERN
HALE AND CENTRAL GREENE COUNTIES UNTIL 830 PM CDT...
AT 744 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTHWEST OF EUTAW...MOVING NORTHEAST AT 50 MPH.
PEA SIZE HAIL IS EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
UNION...
AKRON...
KNOXVILLE...
MOUNDVILLE...
SHELTON STATE COMMUNITY COLLEGE...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3324 8737 3303 8732 3302 8732 3300 8736
3300 8742 3298 8742 3280 8795 3296 8803
TIME...MOT...LOC 0044Z 247DEG 45KT 3292 8789
75Local storm report, Mar 23, 7:47 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
747 PM CDT SAT MAR 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TSTM WND DMG DEMOPOLIS 32.52N 87.84W
03/23/2013 MARENGO AL BROADCAST MEDIA
POWER POLE AND POWER LINES BLOWN DOWN ON HIGHWAY 43 AT
THE NATIONAL GUARD ARMORY.
&&
LINHARESLocal storm report, Mar 23, 7:53 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
753 PM CDT SAT MAR 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL 1 N NEWBERN 32.61N 87.54W
03/23/2013 E1.75 INCH HALE AL EMERGENCY MNGR
GOLF BALL HAIL BROKE OUT WINDOWS AND DAMAGED HOMES NEAR
NEWBURN.
&&
LINHARESLocal storm report, Mar 23, 7:54 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
754 PM CDT SAT MAR 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL MARION 32.63N 87.32W
03/23/2013 E1.75 INCH PERRY AL AMATEUR RADIO
NEAR JUDSON COLLEGE
&&
LINHARESLocal storm report, Mar 23, 8:04 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
804 PM CDT SAT MAR 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL 3 S TROY 31.77N 85.97W
03/23/2013 E0.50 INCH PIKE AL EMERGENCY MNGR
PEA TO PENNY SIZE HAIL REPORTED IN THE SOUTHERN CITY
LIMITS OF TROY ON INDIAN CREEK TRAIL.
0640 PM HAIL CUBA 32.44N 88.37W
03/23/2013 E0.25 INCH SUMTER AL FIRE DEPT/RESCUE
0645 PM HAIL 1 N YORK 32.51N 88.30W
03/23/2013 E0.88 INCH SUMTER AL FIRE DEPT/RESCUE
0645 PM HAIL YORK 32.50N 88.30W
03/23/2013 E0.50 INCH SUMTER AL FIRE DEPT/RESCUE
0701 PM HAIL 4 S BLUFFPORT 32.54N 88.11W
03/23/2013 E1.75 INCH SUMTER AL PUBLIC
GOLF BALL HAIL COVERING THE GROUND AT THE BP FOOD MART ON
HIGHWAY 28.
0713 PM TSTM WND DMG DEMOPOLIS 32.52N 87.84W
03/23/2013 MARENGO AL BROADCAST MEDIA
POWER POLE AND POWER LINES BLOWN DOWN ON HIGHWAY 43 AT
THE NATIONAL GUARD ARMORY.
0715 PM HAIL 1 N DEMOPOLIS 32.53N 87.84W
03/23/2013 E0.50 INCH MARENGO AL EMERGENCY MNGR
MARBLE HAIL COMPLETELY COVERING THE GROUND.
0716 PM HAIL 2 N DEMOPOLIS 32.54N 87.84W
03/23/2013 E1.00 INCH GREENE AL EMERGENCY MNGR
HAIL AT LEAST ONE HALF INCH DEEP.
0723 PM HAIL CEDARVILLE 32.61N 87.67W
03/23/2013 E1.75 INCH HALE AL EMERGENCY MNGR
THE GOLF BALL SIZE HAIL IS NOW COMPLETELY COVERING THE
GROUND.
0734 PM HAIL 1 N NEWBERN 32.61N 87.54W
03/23/2013 E1.75 INCH HALE AL EMERGENCY MNGR
GOLF BALL HAIL BROKE OUT WINDOWS AND DAMAGED HOMES NEAR
NEWBURN.
0747 PM HAIL MARION 32.63N 87.32W
03/23/2013 E1.75 INCH PERRY AL AMATEUR RADIO
NEAR JUDSON COLLEGE
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:30 PM CDT | Severe Thunderstorm Warning | BMX | Perry | 60 min |
| Mar 23, 7:34 PM CDT | Special Weather Statement | BMX | Lowndes | 41 min |
| Mar 23, 7:44 PM CDT | Special Weather Statement | BMX | Greene | 46 min |
| Mar 23, 8:10 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 65 min |
| Mar 23, 8:26 PM CDT | Special Weather Statement | BMX | Hale | 49 min |
| Mar 23, 8:30 PM CDT | Special Weather Statement | BMX | Lamar, Marion | 60 min |
| Mar 23, 8:36 PM CDT | Severe Thunderstorm Warning | BMX | Hale, Marengo, Perry | 54 min |
| Mar 23, 8:41 PM CDT | Special Weather Statement | BMX | Pickens | 49 min |
| Mar 23, 8:54 PM CDT | Special Weather Statement | BMX | Coosa | 51 min |
| Mar 23, 9:14 PM CDT | Special Weather Statement | BMX | Autauga | 46 min |
| Mar 23, 9:17 PM CDT | Special Weather Statement | BMX | Greene, Pickens | 58 min |
| Mar 23, 9:43 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 47 min |
| Mar 23, 10:01 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 44 min |
| Mar 23, 10:10 PM CDT | Special Weather Statement | BMX | Coosa | 50 min |
| Mar 23, 10:19 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Perry | 56 min |
| Mar 23, 10:28 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Elmore | 47 min |
| Mar 23, 10:29 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 31 min |
| Mar 23, 10:50 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Shelby | 55 min |
| Mar 23, 10:51 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 39 min |
| Mar 23, 10:55 PM CDT | Special Weather Statement | BMX | Jefferson | 50 min |
| Mar 23, 11:21 PM CDT | Special Weather Statement | BMX | Coosa, Talladega | 54 min |
| Mar 23, 11:36 PM CDT | Special Weather Statement | BMX | Randolph | 24 min |
| Mar 23, 11:36 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 39 min |
| Mar 23, 11:53 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Tallapoosa | 52 min |
| Mar 24, 12:20 AM CDT | Special Weather Statement | BMX | Chambers, Randolph | 40 min |
| Mar 24, 12:29 AM CDT | Special Weather Statement | BMX | Tallapoosa | 16 min |
| Mar 24, 1:13 AM CDT | Areal Flood Advisory | BMX | Pickens | 2 hr |
| Mar 24, 1:24 AM CDT | Special Weather Statement | BMX | Blount | 51 min |
| Mar 24, 2:00 AM CDT | Special Weather Statement | BMX | Perry | 45 min |
| Mar 24, 2:17 AM CDT | Special Weather Statement | BMX | Jefferson | 43 min |
| Mar 24, 2:39 AM CDT | Areal Flood Advisory | BMX | Jefferson, Walker | 3 hr |
| Mar 24, 3:16 AM CDT | Special Weather Statement | BMX | Hale | 44 min |
| Mar 24, 3:22 AM CDT | Special Weather Statement | BMX | Chilton, Coosa | 38 min |
| Mar 24, 3:27 AM CDT | Special Weather Statement | BMX | Shelby | 33 min |
| Mar 24, 4:06 AM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 17 hr |
| Mar 24, 9:37 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 36 hr |
| Mar 24, 9:37 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 9 hr |
| Mar 24, 9:37 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 3 days |
| Mar 24, 6:15 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 3 days |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.